zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Wave breaking and propagation speed for a class of one-dimensional shallow water equations. (English) Zbl 1230.35101
Summary: We investigate a more general family of one-dimensional shallow water equations. Analogous to the Camassa-Holm equation, these new equations admit blow-up phenomena and infinite propagation speed. First, we establish blow-up results for this family of equations under various classes of initial data. It turns out that it is the shape instead of the size and smoothness of the initial data which influences breakdown in finite time. Then, infinite propagation speed for the shallow water equations is proved in the following sense: the corresponding solution $u(t, x)$ with compactly supported initial data $u_0(x)$ does not have compact $x$-support any longer in its lifespan.

MSC:
35Q35PDEs in connection with fluid mechanics
35B44Blow-up (PDE)
35B65Smoothness and regularity of solutions of PDE
WorldCat.org
Full Text: DOI
References:
[1] R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661-1664, 1993. · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[2] A. Degasperis and M. Procesi, “Asymptotic integrability,” in Proceedings of the International Workship on Symmetry and Perturbation Theory, pp. 23-37, World Scientific Publishing, Rome, Italy, December 1998. · Zbl 0963.35167
[3] D. D. Holm and M. F. Staley, “Nonlinear balance and exchange of stability of dynamics of solitons, peakons, ramps/cliffs and leftons in a 1+1 nonlinear evolutionary PDE,” Physics Letters A, vol. 308, no. 5-6, pp. 437-444, 2003. · Zbl 1010.35066 · doi:10.1016/S0375-9601(03)00114-2
[4] A. Constantin and D. Lannes, “The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations,” Archive for Rational Mechanics and Analysis, vol. 192, no. 1, pp. 165-186, 2009. · Zbl 1169.76010 · doi:10.1007/s00205-008-0128-2
[5] R. S. Johnson, “Camassa-Holm, Korteweg-de Vries and related models for water waves,” Journal of Fluid Mechanics, vol. 455, pp. 63-82, 2002. · Zbl 1037.76006 · doi:10.1017/S0022112001007224
[6] A. Constantin, “Finite propagation speed for the Camassa-Holm equation,” Journal of Mathematical Physics, vol. 46, no. 2, Article ID 023506, 4 pages, 2005. · Zbl 1076.35109 · doi:10.1063/1.1845603
[7] A. Constantin and J. Escher, “Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation,” Communications on Pure and Applied Mathematics, vol. 51, no. 5, pp. 475-504, 1998. · Zbl 0934.35153 · doi:10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5
[8] A. A. Himonas, G. Misiołek, G. Ponce, and Y. Zhou, “Persistence properties and unique continuation of solutions of the Camassa-Holm equation,” Communications in Mathematical Physics, vol. 271, no. 2, pp. 511-522, 2007. · Zbl 1142.35078 · doi:10.1007/s00220-006-0172-4
[9] H. P. McKean, “Breakdown of a shallow water equation,” The Asian Journal of Mathematics, vol. 2, no. 4, pp. 767-774, 1998. · Zbl 0959.35140
[10] Y. Zhou, “Wave breaking for a shallow water equation,” Nonlinear Analysis, vol. 57, no. 1, pp. 137-152, 2004. · Zbl 1106.35070 · doi:10.1016/j.na.2004.02.004
[11] Y. Zhou, “Wave breaking for a periodic shallow water equation,” Journal of Mathematical Analysis and Applications, vol. 290, no. 2, pp. 591-604, 2004. · Zbl 1042.35060 · doi:10.1016/j.jmaa.2003.10.017
[12] Z. Jiang, L. Ni, and Y. Zhou, “Wave breaking of the Camassa-Holm equation,” In press. · Zbl 1247.35104
[13] Z. Guo, “Blow up, global existence, and infinite propagation speed for the weakly dissipative Camassa-Holm equation,” Journal of Mathematical Physics, vol. 49, no. 3, Article ID 033516, 9 pages, 2008. · Zbl 1153.81368 · doi:10.1063/1.2885075
[14] Z. Xin and P. Zhang, “On the weak solutions to a shallow water equation,” Communications on Pure and Applied Mathematics, vol. 53, no. 11, pp. 1411-1433, 2000. · Zbl 1048.35092 · doi:10.1002/1097-0312(200011)53:11<1411::AID-CPA4>3.0.CO;2-5
[15] A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215-239, 2007. · Zbl 1105.76013 · doi:10.1007/s00205-006-0010-z
[16] A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603-610, 2000. · Zbl 1049.35149 · doi:10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L
[17] Z. Guo and Y. Zhou, “Wave breaking and persistence properties for the dispersive rod equation,” SIAM Journal on Mathematical Analysis, vol. 40, no. 6, pp. 2567-2580, 2009. · Zbl 1177.30024 · doi:10.1137/080734704
[18] Y. Zhou, “Stability of solitary waves for a rod equation,” Chaos, Solitons and Fractals, vol. 21, no. 4, pp. 977-981, 2004. · Zbl 1046.35094 · doi:10.1016/j.chaos.2003.12.030
[19] A. Constantin, “The trajectories of particles in Stokes waves,” Inventiones Mathematicae, vol. 166, no. 3, pp. 523-535, 2006. · Zbl 1108.76013 · doi:10.1007/s00222-006-0002-5
[20] A. Constantin and J. Escher, “Analyticity of periodic traveling free surface water waves with vorticity,” Annals of Mathematics, vol. 173, no. 1, pp. 559-568, 2011. · Zbl 1228.35076 · doi:10.4007/annals.2011.173.1.12
[21] J. F. Toland, “Stokes waves,” Topological Methods in Nonlinear Analysis, vol. 7, no. 1, pp. 1-48, 1996. · Zbl 0897.35067
[22] Y. Zhou, “Blow-up phenomenon for the integrable Degasperis-Procesi equation,” Physics Letters A, vol. 328, no. 2-3, pp. 157-162, 2004. · Zbl 1134.37361 · doi:10.1016/j.physleta.2004.06.027
[23] Z. Guo, “Some properties of solutions to the weakly dissipative Degasperis-Procesi equation,” Journal of Differential Equations, vol. 246, no. 11, pp. 4332-4344, 2009. · Zbl 1170.35083 · doi:10.1016/j.jde.2009.01.032
[24] Y. Zhou, “Local well-posedness and blow-up criteria of solutions for a rod equation,” Mathematische Nachrichten, vol. 278, no. 14, pp. 1726-1739, 2005. · Zbl 1125.35103 · doi:10.1002/mana.200310337
[25] S. Lai and Y. Wu, “Global solutions and blow-up phenomena to a shallow water equation,” Journal of Differential Equations, vol. 249, no. 3, pp. 693-706, 2010. · Zbl 1198.35041 · doi:10.1016/j.jde.2010.03.008
[26] Y. Zhou, “On solutions to the Holm-Staley b-family of equations,” Nonlinearity, vol. 23, no. 2, pp. 369-381, 2010. · Zbl 1189.37083 · doi:10.1088/0951-7715/23/2/008
[27] A. Constantin, “Existence of permanent and breaking waves for a shallow water equation: a geometric approach,” Annales de l’Institut Fourier, vol. 50, no. 2, pp. 321-362, 2000. · Zbl 0944.35062 · doi:10.5802/aif.1757 · numdam:AIF_2000__50_2_321_0 · eudml:75421
[28] D. Henry, “Infinite propagation speed for the Degasperis-Procesi equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 755-759, 2005. · Zbl 1094.35099 · doi:10.1016/j.jmaa.2005.03.001
[29] O. G. Mustafa, “A note on the Degasperis-Procesi equation,” Journal of Nonlinear Mathematical Physics, vol. 12, no. 1, pp. 10-14, 2005. · Zbl 1067.35078 · doi:10.2991/jnmp.2005.12.1.2